Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 14, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jun 1, 2020, 7:23 PM EDT for Collier County, Florida. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2020, 7:23 PM EDT (23:23 UTC)
- Expired
- Jun 1, 2020, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Collier County, FL
The radar
The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:18 PM EDT | HEAVY RAIN 3.84 | 2 E Marco Island, FL | TOTAL SO FAR AT WEATHER UNDERGROUND STATION KFLMARCO38. |
| Jun 1, 8:21 PM EDT | HEAVY RAIN 3.79 | 2 Ene Marco Island, FL | TOTAL SO FAR AT WEATHER UNDERGROUND STATION KFLMARCO39. |
| Jun 1, 8:22 PM EDT | HEAVY RAIN 3.7 | 1 E Marco Island, FL | TOTAL SO FAR AT WEATHER UNDERGROUND STATION KFLMARCO78. |
| Jun 1, 8:32 PM EDT | HEAVY RAIN 3.28 | 2 Wnw Key Marco, FL | TOTAL SO FAR AT WEATHER UNDERGROUND STATION KFLMARCO36. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WGUS52 KMFL 012323
FFWMFL
FLC021-020230-
/O.NEW.KMFL.FF.W.0014.200601T2323Z-200602T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
723 PM EDT Mon Jun 1 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Southwestern Collier County in southwestern Florida...
* Until 1030 PM EDT.
* At 723 PM EDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
three inches of rain have already fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Marco Island, Royal Palm Hammock, Key Marco, Port Of The Island and
Goodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2597 8176 2602 8154 2597 8149 2590 8149
2587 8173
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
SPM3 follow-up statements
978
WGUS72 KMFL 012348
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
748 PM EDT Mon Jun 1 2020
FLC021-020230-
/O.CON.KMFL.FF.W.0014.000000T0000Z-200602T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Collier FL-
748 PM EDT Mon Jun 1 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN COLLIER COUNTY...
At 747 PM EDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. 3.5
inches of rain have already fallen. Flash flooding is likely ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Marco Island, Royal Palm Hammock, Key Marco, Port Of The Island and
Goodland.
While heavy rain is ending, additional rainfall amounts of 0.5
inches are possible in the warned area over the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2597 8176 2602 8154 2597 8149 2590 8149
2587 8173
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
SPM742
WGUS72 KMFL 020028
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
828 PM EDT Mon Jun 1 2020
FLC021-020230-
/O.CON.KMFL.FF.W.0014.000000T0000Z-200602T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Collier FL-
828 PM EDT Mon Jun 1 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN COLLIER COUNTY...
At 825 PM EDT, Doppler radar and automated gauges indicated that
rain amounts over 3.75 inches have fallen. Flash flooding is
ongoing. While the heavy rain has ended, time is needed for water to
drain and the Flash Flood Warning remains in effect.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Marco Island, Goodland and Key Marco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
While the heavy rainfall has ended, flooding remains a threat around
canals and streams, highways, streets, and underpasses as well as
other drainage areas and low lying spots.
&&
LAT...LON 2597 8176 2600 8162 2597 8158 2592 8161
2588 8172
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
SPM769
WGUS72 KMFL 020229
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
1029 PM EDT Mon Jun 1 2020
FLC021-020237-
/O.EXP.KMFL.FF.W.0014.000000T0000Z-200602T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Collier FL-
1029 PM EDT Mon Jun 1 2020
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN COLLIER COUNTY WILL
EXPIRE AT 1030 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to watch for areas of residual flooding.
LAT...LON 2597 8176 2600 8162 2597 8158 2592 8161
2588 8172
$$
MOLLEDAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:47 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 1, 2:47 PM EDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Miami FL 247 PM EDT Mon Jun 1 2020 ...HEAVY RAINFALL AND A FEW STRONG STORMS POSSIBLE ACROSS SOUTH FLORIDA MID TO LATE WEEK... .Short Term... This afternoon into Tuesday... A weak cold front over Central Florida will continue to move southward towards South Florida through tonight before stalling out over the Lake Okeechobee region on Tuesday. This will keep the wind flow in an easterly direction through Tuesday allowing for the east coast sea breeze to push inland this afternoon and again on Tuesday, while keeping the west coast sea breeze over the west coast metro areas. Therefore, scattered showers and thunderstorms are expected to develop along the sea breezes this afternoon and again on Tuesday with the best coverage over the western areas of South Florida. The east coast metro areas could see isolated showers late tonight into Tuesday morning on the easterly wind flow. Wednesday and Wednesday night... The frontal boundary will remain nearly stationary over the Lake Okeechobee region, as a disturbance over the Yucatan Peninsula moves slowly to the west northwest in the Southwestern Gulf of Mexico. As the disturbance moves slowly west northwest, a low level trough will develop eastward into the western Caribbean sea and into the Florida Straits before moving slowly northward towards South Florida Wednesday night. This will allow for deeper tropical moisture to work into South Florida from the South with PWAT values getting up into the 1.9 to 2.0 inch range by Wednesday night. This will allow for scattered to numerous showers and thunderstorms to develop on Wednesday and lasting into Wednesday night over South Florida with some heavy rainfall. Thursday and Thursday night... The disturbance is forecast by the short range models to slowly move northward through the Southwestern Gulf of Mexico allowing for the low level trough to move slowly northward through South Florida. This will keep the deep tropical moisture in place with PWAT values in the 1.9 to 2.1 inch range along with scattered to numerous showers and thunderstorms and heavy rainfall. The short range models are also showing that Storm Relative Helicity will also be increasing across South Florida Wednesday night into Thursday as the low level trough moves through the area. This may help to generate a few strong rotating storms over South Florida during this time frame. More on the heavy rainfall potential in the hydro section below. NHC is also giving this disturbance an 90 percent chance of development into a tropical system in the next 2 to 5 days. .Long Term... Friday through Monday... All eyes turn towards the Gulf of Mexico for the end of the week and this weekend, as global models continue to suggest that an area of low pressure will lift north into the Gulf of Mexico and western Carribean Sea during this period. Confidence remains rather low at this time with considerable differences still displayed between the GFS and ECMWF regarding the strength and location of this feature. These disparities in the strength and location will play a crucial role in the overall forecast. Currently, the GFS is the slightly faster and more eastern solution. The latest run depicts the low emerging a bit closer to the western coast of South Florida and dragging a deeper pool of moisture (PWATS approx 2.5 inches) northward across the peninsula, whereas, the ECMWF has the center of the low further west into the Gulf of Mexico, along with a few drier pockets across South Florida. Regardless of these differences, guidance still hints at sufficient moisture remaining in place for the potential for heavy rainfall and localized flooding. This is could become problematic given the (very wet) antecedent conditions from the event earlier in the week. Therefore, with the high uncertainty in place, forecast changes will likely continue. So stay tuned for updates as we monitor how this event unfolds. && .Marine... The winds will remain east southeast direction through the week, as the speeds will be increasing to 10 to 15 knots over most of the Atlantic waters, except 15 to 20 knots in the Atlantic waters tonight into Tuesday. This will allow for the seas to remain below 3 feet over most of South Florida waters, except for the Atlantic waters where the seas should get up to 2 to 5 feet. Therefore, an SCEC will be issued for the Atlantic waters tonight. && .Aviation... Breezy easterly flow will continue through the taf period and become gusty after 15Z tomorrow. A gulf breeze should develop over KAPF by 19Z with vicinity TSRA until 02Z. VFR conditions should prevail for all terminals, with reduced vis and cigs at KAPF with passing SHRA/TSRA. Thereafter, VCSH has been added for the east coast terminals and continuing through the remainder of the period. && .Beach Forecast... The threat of rip currents along the east coast beaches will be increasing through the rest of this week, due to the east southeast winds increasing in speed. && .Hydrology... As mentioned earlier, the PWAT values will be increasing to 1.9 to 2.1 inches over South Florida for the middle to end of this week. These PWAT values are around the 90th percentile range for this time of year. This usually means heavy rainfall possible across South Florida and the short range models are forecasting about 1 inch over the east coast metro areas to around 3 inches over the west coast metro areas from about Wednesday through Thursday night. However, if any thunderstorms do train over the same area the rainfall amounts will be much higher than forecasted. The grounds are still very saturated over South Florida due to the heavy rainfall last week over the east coast metro areas and the heavy rainfall over the interior and west coast metro areas over last weekend. Therefore, it will not take much rainfall to cause flooding over South Florida and the Flash Flood Guidance is showing 2 to 3 inches of rainfall in 1 to 3 hours can lead to flooding. We will continue to closely monitor this developing weather situation for South Florida and residents and visitors of South Florida should keep up with the forecast changes. && .Preliminary Point Temps/PoPs... West Palm Beach 76 83 75 84 / 20 20 30 60 Fort Lauderdale 78 84 77 84 / 20 20 40 60 Miami 77 84 76 85 / 20 20 40 70 Naples 73 88 73 86 / 50 60 50 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...54/BNB Aviation...11/HVN Beach Forecast...54/BNB Short Term...54/BNB Long Term...11/HVN
Hazardous weather outlook, Jun 1, 4:31 PM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 431 PM EDT Mon Jun 1 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020845- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 431 PM EDT Mon Jun 1 2020 ...High Rip Current Risk Atlantic Beaches This Week... ...Heavy Rain and Strong Storms Possible Mid to Late Week... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: a few thunderstorms are possible this evening, with the greatest chances over the west coast and interior. Lightning is the primary hazard, with locally heavy rain possible. Waterspouts: Waterspouts are possible over the local waters through the early evening hours. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY An elevated rip current risk is expected for the Atlantic beaches over the next several days. Rain and thunderstorm chances increase for mid to late week. Heavy rain and a few strong storms are possible, so keep up with the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 1, 6:51 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
651 PM EDT Mon Jun 1 2020
FLZ069-070-075-012345-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
651 PM EDT Mon Jun 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
745 PM EDT...
* At 651 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Marco Island Airport, or near
Marco Island, moving northwest at 10 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
Naples, Marco Island, Chokoloskee, Everglades City, Plantation
Island, Carnestown, Cape Romano, Belle Meade, Marco Island Airport,
Naples Manor, East Naples, Lely Resort, Royal Palm Hammock, Lely,
Rookery Bay Aquatic Preserve, Port Of The Island, Goodland, Key
Marco, Fiddlers Creek and Cape Romano Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2615 8185 2622 8183 2585 8118 2570 8135
2573 8134 2575 8141 2579 8144 2577 8153
2581 8161 2579 8164 2586 8178 2600 8184
TIME...MOT...LOC 2251Z 126DEG 7KT 2593 8165
SPMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:36 PM EDT | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 7 days |
| Jun 1, 6:51 PM EDT | Special Weather Statement | MFL | Collier | 54 min |
| Jun 1, 6:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jun 1, 7:13 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jun 1, 7:38 PM EDT | Special Marine Warning | MFL | 67 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.